Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Pink spotting?

 - UBBFriend: Email this page to someone!    
Author Topic: Pink spotting?
Ransu
Activist
Member # 80039

Icon 1 posted      Profile for Ransu     Send New Private Message       Edit/Delete Post 
My girlfriend was on birth control pills for at least 3 cycles already. In this cycle, she never misses any pills. We had sex without a condom but without ejaculation. She will usually have her period on the 4th day of her pill free week. On her 3rd day, she experienced small tiny drop of pink spotting. What could it mean? Is that a sign of period coming, or pregnancy? Help! I'm freaking out.
Posts: 67 | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
A period (or withdrawal bleed as it is called when someone is on the birth control pill) can certainly start very lightly, with only a few spots of blood to begin with. Periods/withdrawal bleeds don't always start the same way, and this is well within the realm of how we'd expect one to start.

There's no reason to think your girlfriend became pregnant unless she missses her withdrawl bleed altogether. If that were to hhappen, and she was concerned, she could take a pregnancy test.

Unless something unusual happens, you can breathe easy and stop worrying, though.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
Ransu
Activist
Member # 80039

Icon 1 posted      Profile for Ransu     Send New Private Message       Edit/Delete Post 
I'm still very worried. =3
Posts: 67 | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
Ransu
Activist
Member # 80039

Icon 1 posted      Profile for Ransu     Send New Private Message       Edit/Delete Post 
What else could cause pink spotting?
Posts: 67 | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
Redskies
Scarleteen Volunteer
Member # 79774

Icon 1 posted      Profile for Redskies     Send New Private Message       Edit/Delete Post 
Hi, Ransu. I don't think it makes sense to be talking about what else this spotting might be, when given that it happened in your girlfriend's pill-free week, and the day before she usually starts her bleed, it's extremely likely that it's the beginning of her bleed.

You say you're very worried. Do you mean about pregnancy, or something else?

If you mean about pregnancy, you're using two methods of contraception - the pill and withdrawal - and used corrextly, as it sounds like you are, pregnancy is extremely unlikely. Do you feel like you have enough information about how a pregnancy is created and how these methods of contraception work?

--------------------
The kyriarchy usually assumes that I am the kind of woman of whom it would approve. I have a peculiar kind of fun showing it just how much I am not.

Posts: 1786 | From: Europe | Registered: Sep 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3